Hail, Fayette
- When
- April 4, 7:25 AM EST to 7:29 AM EST
- Where
- Fayette County, Alpine
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.550, -85.180
A line of storms moved through during the morning hours. The main threat from these storms was hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A line of storms moved through during the morning hours. The main threat from these storms was hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 4, 5:37 AM EST, 1 hour 48 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
637 AM EDT MON APR 4 2011
.SYNOPSIS...
LOW PRESSURE WILL CROSS NORTHEAST THROUGH THE GREAT LAKES REGION
TODAY. A TRAILING COLD FRONT WILL MOVE SOUTHEAST THROUGH THE OHIO
VALLEY AT THE SAME TIME. HIGH PRESSURE WILL BUILD OVER THE MIDWEST
EARLY ON TUESDAY AND USHER IN DRIER AIR TO THE OHIO VALLEY
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WAS INITIALLY TOYING WITH LOWERING GUSTS TO SUB-ADVISORY CRITERIA
EARLY TODAY BUT A FEW UPSTREAM SITES OVER WESTERN KENTUCKY AND
INDIANA ARE GUSTING AT THIS RANGE ALREADY IN THE PRE-THUNDERSTORM
ENVIRONMENT.
THESE GUSTY WINDS WILL CONTINUE TO ADVECT IN UNSEASONABLY MILD AIR
AND HIGH TEMPERATURES TODAY MAY OCCUR AT OR AROUND DAYBREAK FOR
NORTHWESTERN PORTIONS OF THE CWA. A SIGNIFICANT CLOUD SHIELD IS
OVERSPREADING THE REGION EARLY THIS MORNING SO DAYTIME INSOLATION
IS NOT LIKELY TO ADD ANY TO HIGHS TODAY. GENERALLY POPULATED WITH
LAMP GUIDANCE OVER CWA TODAY.
EXPECT WINDS TO DIE DOWN IN THE IMMEDIATE STORM ENVIRONMENT AND
THAT WILL BE THE END OF ADVISORY BUT KICK IN ANY SPECIAL WEATHER
STATEMENTS AND POSSIBLE WARNINGS. EXPECT DAYSHIFT TO TRIM COUNTIES
FROM THE ADVISORY AS SHOWERS DEVELOP AND MOVE EAST.
SEVERE THREAT APPEARS TO BE LIMITED TODAY AND I AM PRIMARILY
EXPECTING THE WORST OF IT TO OCCUR WITH A LEADING LEWP WHEN AND IF
THIS FEATURE DEVELOPS. SOUTHEAST CWA STANDS THE BEST CHANCE FOR
GETTING SEVERE AS CLEARER SKIES OVER EASTERN KENTUCKY WILL ALLOW
FOR SURFACE INSTABILITY TO ADVECT IN NICELY AND GET WRUNG OUT WITH
THE APPROACHING STORMS LATER TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
STORMS WILL DIE OUT QUICKLY THIS EVENING IN THE POST FRONTAL
ENVIRONMENT...DYING OUT ENTIRELY WITH THE PASSAGE OF THE H5
TROUGH. COLDER AIR WILL ADVECT IN ON UNIFORM NORTHWEST FLOW AS
HIGH PRESSURE BUILDS IN THE MIDWEST. SOUTHERLY FLOW WILL RETURN TO
THE REGION LATE TUESDAY...BUT NIGHTTIME LOWS WILL REMAIN COOL AS
THE SURFACE SHOULD DECOUPLE AND ANY WINDS WON'T BE ABLE TO MAKE A
SURFACE APPEARANCE UNTIL THE MIX DURING THE DAYTIME HEATING ON
WEDNESDAY. DID NOT MAKE ANY SIGNIFICANT CHANGES TO MAX/MIN TEMPS
THROUGH THE PERIOD AFTER TODAY.
MODELS ARE POINTING AT THE POSSIBILITY OF A NARROW BAND OF SHOWERS
BEING SQUEEZED OUT NORTH OF THE I-70 CORRIDOR IN OHIO AND INDIANA
ON WEDNESDAY. THIS REMAINS TO BE SEEN BUT SOME LOW CHANCE POPS
WERE WARRANTED AS THE WARM ADVECTION OVER THE REGION SHOULD BRING
IN ANOTHER ROUND OF MOISTURE...COINCIDING WITH A SURFACE LOW
DROPPING SOUTH AND STALLING IN THE SOUTHERN GREAT LAKES/NORTHERN
OHIO VALLEY REGION.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
UPPER LEVEL TROF TO SHIFT EAST EARLY ON TUE WITH THE FLOW BECOMING
NORTHWESTERLY. WL CONTINUE CHC/SLIGHT CHC POPS OF SHOWERS EARLY TUE
AND THEN IMPROVING CONDITIONS AS SFC RIDGE BUILDS IN. THE UPPER
LEVEL FLOW BACKS MORE WESTERLY WITH THE SFC RIDGE AXIS SLIDING OFF
TO THE EAST ON WED. A FAST MOVING WAVE TO TRACK THRU THE GREAT LAKES
WED/WED NIGHT. WITH THE BEST MOISTURE AND LIFT STAYING NORTH OF
ILN/S AREA WL MAINTAIN A DRY FCST. FNTL BOUNDARY TO LAY OUT E-W
ACROSS THE SRN GREAT LAKES WITH A SFC WAVE LIFTING NE FROM THE CNTRL
PLAINS INTO THE MID MS VLY ON THU AND THEN THRU THE OHIO VLY ON
FRIDAY. WL CONT CHC POPS ON THU IN THE WARM SECTOR WITH THE BEST
POPS ACROSS THE N CLOSER TO THE FNTL BOUNDARY. WL BUMP UP POPS TO
HIGH CHC FRIDAY WITH THE PASSAGE OF SFC LOW AND ASSOCIATED COLD
FRONT. ACTIVE WX PATTERN TO CONT WITH THE FNTL BOUNDARY LIFTING BACK
N AS A WARM FRONT ON SATURDAY AFTN.
TEMP WISE...HAVE GENERALLY STAYED AT OR BELOW MEX NUMBERS FOR HIGHS
AND CLOSE TO GUID FOR LOWS.
&&
.AVIATION /10Z MONDAY THROUGH FRIDAY/...
BAND OF SHWRS AND TSTMS DEVELOPING AHEAD OF COLD FRONT AND IS
PUSHING ENEWD ACRS IN. THIS ACTIVITY SHOULD MOVE INTO KDAY LATE
THIS MORNING AND KCVG AROUND NOON AND THEN CONTINUES ACRS THE FA.
AHEAD OF THE PCPN WINDS WILL BE OUT OF THE S AND SW AT 15 TO 20
GUSTING TO 35KT. GUSTS COULD BE AS HIGH AS 45 KT IN THE TSTMS.
BEHIND THE TSTMS LARGE PATCHES OF RAIN WILL GRADUALLY LOWER
CEILINGS TO MVFR. WINDS WILL LIGHTEN UP AND MOSTLY BE SW AT 10.
AS THE FRONT MOVES THRU THIS AFTERNOON WINDS WILL VEER TO THE WNW
AND INCRS TO 15 TO 20 WITH GUSTS TO 25 KT. RAIN PATTERN WILL
BECOME MORE OF A SHOWERY PATTERN. LATER TONIGHT THE SHOWERS ARE
EXPECTED TO END AND CEILINGS WILL BECOME IFR.
OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE IN TSTMS ON
FRIDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM EDT THIS
EVENING FOR OHZ026-034-035-042>046-051>056-060>065-
070>074-077>082-088.
KY...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM EDT THIS
EVENING FOR KYZ089>100.
IN...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM EDT THIS
EVENING FOR INZ050-058-059-066-073>075-080.
&&
SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...AR
AVIATION...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 542 AM EDT MON APR 4 2011 KYZ089-090-094>100-OHZ055-056-064-065-073-074-081-082-088-050945- CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING-ADAMS-PIKE- SCIOTO- 542 AM EDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A STRONG COLD FRONT WILL CROSS THE REGION TODAY. IN ADDITION TO THE WIDESPREAD STRONG WINDS AHEAD OF THE FRONT...SEVERE THUNDERSTORMS MAY DEVELOP ALONG IT. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN THREAT FROM THESE STORMS. LARGE HAIL AND ISOLATED TORNADOS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046- 051>054-060>063-070>072-077>080-050945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-BOONE-KENTON-CAMPBELL-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT- BROWN-HIGHLAND- 542 AM EDT MON APR 4 2011 ...SEVERE THUNDERSTORM WATCH 88 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. WIND ADVISORY. A STRONG COLD FRONT WILL CROSS THE REGION TODAY. IN ADDITION TO THE WIDESPREAD STRONG WINDS AHEAD OF THE FRONT...SEVERE THUNDERSTORMS MAY DEVELOP ALONG IT. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN THREAT FROM THESE STORMS. LARGE HAIL AND ISOLATED TORNADOS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
549 AM EDT MON APR 4 2011
OHZ026-034-035-042-043-041100-
DARKE OH-SHELBY OH-AUGLAIZE OH-MERCER OH-HARDIN OH-
549 AM EDT MON APR 4 2011
...A LINE OF RAPIDLY DEVELOPING THUNDERSTORMS WILL AFFECT
NORTHWESTERN HARDIN...MERCER...AUGLAIZE...SHELBY AND NORTHERN DARKE
COUNTIES THROUGH 700 AM EDT...
AT 542 AM EDT...RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING
FROM 40 MILES NORTHWEST OF CHATTANOOGA TO 43 MILES WEST OF FORT
RECOVERY TO 79 MILES WEST OF UNION CITY...MOVING EAST AT 65 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKFORD...FORT
RECOVERY...CELINA...COLDWATER...ST. HENRY...ST. MARYS...UNION CITY...
NEW KNOXVILLE...CRIDERSVILLE...NEW BREMEN...WAPAKONETA AND ANSONIA.
ALSO...CHATTANOOGA...WABASH...TAMA...MENDON...NEPTUNE...NORTH
DAYTON...MONTEZUMA AND KOSSUTH ARE NEAR THE PATH OF THIS LINE OF
RAPIDLY DEVELOPING THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4081 8365 4065 8371 4053 8389 4053 8399
4044 8400 4019 8434 4019 8442 4013 8442
4011 8446 4006 8482 4073 8480 4073 8445
4069 8444 4069 8423 4066 8420 4065 8389
4082 8387SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
706 AM EDT MON APR 4 2011
INZ050-058-059-OHZ026-035-042>046-051>053-060-061-041200-
WAYNE IN-FAYETTE IN-UNION IN-CLARK OH-MIAMI OH-CHAMPAIGN OH-DARKE OH-
DELAWARE OH-SHELBY OH-UNION OH-LOGAN OH-AUGLAIZE OH-HARDIN OH-
MONTGOMERY OH-PREBLE OH-
706 AM EDT MON APR 4 2011
...SHOWERS AND THUNDERSTORMS WITH STRONG WIND GUSTS TO MOVE THROUGH
THIS MORNING...
AT 7 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM UNIOPOLIS TO NEWPORT TO NEW CASTLE...MOVING EAST AT
60 MPH.
WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WAYNESFIELD...ANNA...
GREENVILLE...FOUNTAIN CITY...DUBLIN...ALGER...CAMBRIDGE CITY...
JACKSON CENTER...ADA...SIDNEY...LAKEVIEW AND BRADFORD.
ALSO...WILLIAMSBURG...RUSSIA...PIKEVILLE...WEBSTER...HOUSTON...
PALESTINE...SWANDERS AND MONTRA ARE NEAR THE PATH OF THIS LINE OF
STRONG THUNDERSTORMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4071 8348 4068 8341 4051 8341 4051 8325
4045 8324 4042 8300 4027 8312 3965 8460
3965 8532 3979 8531 3980 8523 3994 8521
4002 8505 4002 8483 4013 8482 4030 8447
4066 8415 4065 8388 4082 8387 4082 8349
BINAUSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
756 AM EDT MON APR 4 2011
INZ050-058-059-066-OHZ042>046-051>053-060>062-070-041300-WAYNE
IN-FAYETTE IN-UNION IN-FRANKLIN IN-BUTLER OH-GREENE OH-CLARK
OH-MIAMI OH-CHAMPAIGN OH-DARKE OH-DELAWARE OH-SHELBY OH-UNION
OH-LOGAN OH-MONTGOMERY OH-PREBLE OH-
756 AM EDT MON APR 4 2011
...LINE OF SHOWERS AND STORMS WITH STRONG WIND GUSTS MOVING THROUGH
THE AREA...
AT 754 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM BELLEFONTAINE TO PIQUA TO CONNERSVILLE...MOVING EAST
AT 35 MPH.
WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PLEASANT HILL...
BELLEFONTAINE...CONNERSVILLE...BELLE CENTER...TROY...LEWISBURG...WEST
MILTON...WEST LIBERTY...ST. PARIS...WEST MANSFIELD...TIPP CITY AND
EATON.
ALSO...PHILOMATH...FARRINGTON...HUNTSVILLE...LAURA...BALLOU...
GORDON...ABINGTON AND BUNKER HILL ARE NEAR THE PATH OF THIS LINE OF
STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3987 8477 4051 8386 4050 8324 4045 8324
4042 8294 4011 8342 4011 8350 4006 8351
3987 8378 3936 8499 3936 8531 3963 8531
BINAUThe Indianapolis radar (KIND), 96 km away, was scanning. The volume nearest the first event began at 12:25 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2011Every state in 2011This day in weather historyWarnings in Indiana, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 287899.